Texas, 2012Tornadoes and Hail in Texas, April 11, 2012
April 11, 2012 · NWS SHV · 4 events in 1 county or zone
Thunderstorms developed during the afternoon along an old frontal boundary that spawned severe thunderstorms on April 10th. These thunderstorms developed in a moderately unstable environment and a strong low level shear environment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the afternoon along an old frontal boundary that spawned severe thunderstorms on April 10th. These thunderstorms developed in a moderately unstable environment and a strong low level shear environment. As a result, a few of these storms produced weak tornadoes across Rusk County, Texas. Otherwise these storms also produced large hail as they moved southeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 11, 1:29 PM CST, 22 minutes earlier.
Area forecast discussion, Apr 11, 1:29 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT WED APR 11 2012
.DISCUSSION...
AS UPPER TROUGH OVER THE EASTERN STATES AMPLIFIES...BACK DOOR COOL
FRONT ACCELERATED...AND MOVED ACROSS MUCH OF THE CWA TODAY. A SCATTERED
LINE OF CONVECTION RECENTLY DEVELOPED ALONG FRONTAL B0UNDARY WITH DAYTIME
HEATING...CURRENTLY FROM A LINE FROM TYLER TX TO MANY LA. BY EARLY
THIS EVENING...THIS FRONT SHOULD BE WELL INTO THE EAST TX
LAKES...AND WILL MAINTAIN ISOLD POPS THRU MID EVE...AND EXPECT
DRIER AIR TO OVERTAKE REGION THEREAFTER. A WEAK MID LVL TROF
ACROSS NORTHERN CWA HAS RESULTED IN OVERNIGHT CONVECTION
CONTINUING THRU THE DAYTIME...BUT CONTINUING TO WEAKEN WITH LOSS
OF LOW LVL JET AND CLOUD COVER PREVENTING DAYTIME HEATING. WILL
LEAVE IN 20 POPS FAR NORTH...BUT JUST SHOWERS. UPPER RIDGING ALSO
TAKING OVER...HOWEVER....A LOW LVL INVERSION WILL LIKELY KEEP
CLOUDS TRAPPED ACROSS NORTHERN PARTS OF AREA FROM TONIGHT...THRU
THURSDAY NIGHT...ALONG WITH DEWPOINTS FALLING INTO THE 50S
AREAWIDE...WITH POSSIBLE READINGS INTO 40S ACROSS NORTHERN AND
EASTERN CWA. ANY RAIN IN THIS REGION NOT LIKELY ASSOCIATED WITH
ANY THUNDER ON THURSDAY. FRIDAY THROUGH SUNDAY WILL SEE INCREASING
DEEP S-SW FLOW WITH APPROACHING UPPER TROUGH...MAY SE A FEW BIG
STORMS AROSS MAINLY SE OK/NE TX...BEFORE THIS TROUGH AND FRONT
MOVES ACROSS AREA MONDAY AND MONDAY NIGHT...WITH SOME RAIN OVER LA
POSSIBLY LINGERING INTO THE DAY TUESDAY. RAINFALL TOTALS WITH THIS
SLOW MOVING SYSTEM COULD BE SUBSTANTIAL AS WELL...MAINLY NE TX/SE
OK./VII/.
&&
.AVIATION...
THUNDERSTORMS FIRING ALONG A LINE FROM TYLER TEXAS TO TOLEDO BEND
THIS AFTERNOON ALONG A STALLED FRONTAL BOUNDARY. KTYR IS THE ONLY
TAF SITE TO BE AFFECTED SO FAR...WITH KLFK BEING THE ONLY OTHER SITE
UNDER THE GUN LATER THIS AFTERNOON AND EVENING. HAVE KEPT VCTS
WORDING IN KLFK TAF THIS AFTERNOON WITH THUNDERSTORM ACTIVITY
REMAINING ISOLATED. WINDS HAVE BEEN OUT OF THE EAST/NORTHEAST FOR
THE MOST PART AT ALL SITES. BESIDES THE THUNDERSTORM ACTIVITY THIS
EVENING AT KTYR AND KLFK...VFR CONDITIONS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...WITH SOME MVFR CONDITIONS POSSIBLE BEFORE SUNRISE
THURSDAY MORNING WITH SOME LOW CLOUDS AND PATCHY FOG. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 78 60 80 65 / 10 10 10 20 10
MLU 50 76 58 80 61 / 10 10 10 10 10
DEQ 49 72 56 77 62 / 10 20 20 20 20
TXK 51 75 58 78 64 / 10 20 20 20 20
ELD 49 73 56 78 63 / 10 10 20 10 10
TYR 59 79 65 81 67 / 10 30 10 20 20
GGG 58 79 62 80 65 / 10 30 10 20 20
LFK 61 81 65 83 67 / 20 30 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 11, 10:00 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT WED APR 11 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121600-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1100 AM CDT WED APR 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE REGION THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG
WITH SMALL HAIL POSSIBLE. HOWEVER...DRIER AIR WILL MOVE INTO THE
AREA FROM THE NORTHEAST...WITH THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT DIMINISHING BY LATE AFTERNOON OR EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THIS WEEK
AND INTO THE WEEKEND MAINLY ALONG AND NORTH OF INTERSTATE 30. A
MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND POTENTIALLY HEAVY
RAINFALL WILL BE POSSIBLE LATE THIS WEEKEND AND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE VERY ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
VII
In the hours before
Special weather statement, Apr 11, 1:47 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT WED APR 11 2012
TXZ150-112045-
RUSK-
247 PM CDT WED APR 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
HENDERSON...JOINERVILLE...MINDEN AND TURNERTOWN...
AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF TURNERTOWN...OR
6 MILES WEST OF HENDERSON...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH DANGEROUS LIGHTNING.
06Tornado, Rusk
- When
- April 11, 1:51 PM CST to 1:55 PM CST
- Where
- Rusk County, 2.41 mi SSE of Price to 2.48 mi NNW of Pone
- Rating
- EF0
- Path length
- 1.69 mi
- Path width
- 35 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.099, -94.910
An EF0 tornado first touched down near the intersection of County Road 471 and 468 where a tree was snapped. The tornado continued southeast crossing CR. 468 where several trees were snapped on both sided of the road. Some of the trees fell across 468 and on the powerlines nearby. The tornado lifted as it crossed Hwy. 79, seven miles southwest of Henderson, Texas where 2 trees were snapped on the north side of Hwy. 79.
Hail, Rusk
- When
- April 11, 1:53 PM CST
- Where
- Rusk County, 0.91 mi NE of Crimcrest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.160, -94.810
Hail fell on FM. 13 near the Rusk County Airport.
Hail, Rusk
- When
- April 11, 2:20 PM CST
- Where
- Rusk County, Minden
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.020, -94.700
Tornado, Rusk
- When
- April 11, 2:22 PM CST to 2:24 PM CST
- Where
- Rusk County, 3.3 mi SW of Minden to 3.45 mi SW of Minden
- Rating
- EF0
- Path length
- 0.95 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.992, -94.745
An EF0 tornado first touched down south of FM. 1798 along County Road 3146 where a couple of trees were snapped and uprooted. The EF0 tornado continued southeast snapping large branches along CR. 3146 before lifting east of CR. 3146 and north of CR. 3145.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Louisiana, April 11, 20122 deaths · 2 injured · 1 in hail · 2 events
- Frost and Freeze in Iowa, April 11, 2012$77 million · 51 events
- Winter Storm and Flooding in California, April 11 to 14, 2012$16 million · 1.75 in hail · 19 events
- Flash Flooding and Hail in Texas, April 11 to 12, 2012$250,000 · 2.75 in hail · 24 events
- Dust Storm in Idaho, April 11, 2012$85,000 · 1 event
- Frost and Freeze in Iowa, April 11 to 12, 201221 events
- Frost and Freeze in West Virginia, April 11, 20128 events
- Flash Flood and Hail in New Mexico, April 11, 20124 in hail · 8 events
- Hail and Damaging Wind in Texas, April 11, 2012$4,000 · 2.5 in hail · 7 events
- Damaging Winds in Colorado, April 11, 2012$12,000 · 54 kt wind · 2 events
- Frost and Freeze in Virginia, April 11, 20124 events
- Dust Storm in Arizona, April 11, 20123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365372, 365374, 365375, 365373.